MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The trapliner device was returned for evaluation.Manufacturing records were reviewed and there were no nonconformances related to this lot.The trapliner was returned with a balloon catheter stuck at the distal tip of the trapliner with the balloon deflated.The shaft of the trapliner was severely damaged.The distal tip section was pulled back and the shaft collapsed on itself.Two holes were found along the trapliner shaft.The coil in the trapliner were broken and exposed through the shaft.The proximal half-pipe was peeled away from the hypotube but remained intact.Longitudinal scuff marks were present along the proximal shaft of the trapliner.This damage is consistent with concomitant device interaction and unintended user error.
 
Event or Problem Description
The case was a cto/isr in an rca, no tortuosity.When trying to remove a balloon, it became stuck in trapliner.Physician removed trapliner and noticed the trapliner had accordioned, and he also saw a hole.An orbital atherectomy device was used to fracture the stent while the trapliner was in and multiple balloons were passed through the trapliner.This event occurred at the end of the case, so they did some final balloon inflations to complete case.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8965130
Report Number2134812-2019-00062
Device Sequence Number2151370
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model Number5567
Device Lot Number652250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;